MAUDE Adverse Event Report: ARTHREX, INC. CANNULATED DRILL BIT, 3.0MM

ARTHREX, INC. CANNULATED DRILL BIT, 3.0MM
Model Number CANNULATED DRILL BIT, 3.0MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 07/31/2024, a sales representative via sems-(b)(4) reported that an ar-8945-30c cannulated drill bit broke off in the bone, and debris was produced during use.The case was completed successfully, with the broken piece retrieved from the patient, and no additional information was provided.This was discovered during a double arthrodesis procedure on (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed per the picture provided, which shows the distal end of the shaft's flutes had broken off.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0023-eo rev 4 - 2.To avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.When two devices are intended to be threaded together, ensure that they are fully engaged prior to use.The most likely cause of the reported failure can be attributed to prying/leveraging the device during insertion.

Brand Name
CANNULATED DRILL BIT, 3.0MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20040640
Report Number1220246-2024-07242
Device Sequence Number12773647
Product Code HTW
UDI-Device Identifier00888867053458
UDI-Public00888867053458
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCANNULATED DRILL BIT, 3.0MM
Device Catalogue NumberAR-8945-30C
Device Lot Number032406
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown